Posted 3/23/2006 11:29 PM (GMT -7)
Has she been on any psychiatric medication? Not to sound negative, but there is really no way to know how she would react to them without trying them. Hydrocodone is a relatively potent pain killer (2x morphine, if i remember). Lortab has 7.5mg of it, the standard vicodin just 5. Reaction to narcotics though is a terrible way to think of medication sensitivity however, since tolerance is an automatic factor. The first time a doctor put me on vicodin (5mg hydro, 500 apap), I would sleep for hours. Today, though, after months of opioid treatment I have been taking 20mg of methadone (more potent than vicodin, by most equivalancies), 3 times a day. That same dose would kill anyone who hadn't *earned* a tolerance the way i got to. heh.

While she is your child, and medications are still your choice, an un-medicated bipolar guaranteed a life of potentially life-ending depression followed by reckless behaviour after reckless behaviour that comes with mania- not to mention the costs of hospitalization and the damage that it can do to simple things- like a credit score. Every day that a person with bipolar isn't medicated does literal damage to the brain making the disorder potentially worse.
Posted 3/24/2006 8:27 AM (GMT -7)
Well, she took Adderall two times, once in second grade and it was horrid then, she lost eight pounds (which she couldnt' afford too), and wouldn't even color a picture, it was like it zapped all her creativity right out of her. Then tried again in fourth grade and it went better with the side effects and her handwriting improved along with her grades, but mood swings got worse. A therapy center that she was going to at the time said under no circumstances should a bipolar child take an ADHD med without a mood stabilizer, so they took her off the Adderall and put her on Abilify. We did that one for two weeks, and saw a bit of difference in her mood, but had an episode on a softball field. She almost collapsed, and wasn't even able to swing the bat at the ball.. she'd just stand there and kind of take a slow swing after the ball was passed ( she's normallly their power hitter, nails it out in left field every time). I watched her for a couple days and thought back, and noticed that this med made her reaction time waaaaay slow. Which affected her school work since she couldn't think fast enough to complete work in class or tests. And she was only on half a normal starting dose. So we took her off of it, and that therapy center said "well we'll try this one, and then if it doesnt' work, theres a couple more...." and I told them to stuff it and went elsewhere. She goes to a new center and they are more therapy than med based. They do have a doc on staff, but it takes forever to get a med referel for her. But I will type everything I've learned here up and discuss this with her therapist next visit.
She's in a manic mode now.. wonder if it would help to video tape her and show her therapist EXACTLY how she is? She even gets this red flush across her face when she gets "up".. is that normal?
Thanks Hammilton.
Sarah
I'm not procrastinating----I'm still doing yesterday!!!! 
I have no medical training, any medical opinions expressed in my posts are just that....opinions.

Forum Information

Currently it is Tuesday, November 20, 2018 12:51 AM (GMT -7)
There are a total of 3,021,307 posts in 330,543 threads.
View Active Topics

Who's Online

This forum has 162340 registered members. Please welcome our newest member, luj002.
128 Guest(s), 3 Registered Member(s) are currently online.  Details
BabsBunny, theHTreturns..., luj002